Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 5, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 9, 2011, 3:31 PM CDT for 14 counties in Kansas. It took effect at Jul 10, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2011, 3:31 PM CDT (20:31 UTC)
- In effect from
- Jul 10, 2011, 1:00 PM CDT
- Expired
- Jul 10, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS73 KDDC 092031 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT SAT JUL 9 2011 ...VERY HOT WEATHER EXPECTED THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON... .A WARM FRONT WILL PASS ACROSS SOUTHWEST KANSAS TODAY. VERY HOT CONDITIONS ARE EXPECTED THIS AFTERNOON AND TOMORROW AFTERNOON. KSZ046-065-066-079>081-089-090-100430- /O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/ /O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/ RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 331 PM CDT SAT JUL 9 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-031-100430- /O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 331 PM CDT SAT JUL 9 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ078-087-088-100100- /O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/ FORD-MEADE-CLARK- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...MEADE...FOWLER... ASHLAND...MINNEOLA 331 PM CDT SAT JUL 9 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ WAH
2 follow-up statements
347 WWUS73 KDDC 100857 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 357 AM CDT SUN JUL 10 2011 ...VERY HOT WEATHER EXPECTED THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON... .A STATIONARY FRONT EXTENDING ACROSS SOUTHWEST KANSAS WILL LIFT TO THE NORTH TODAY. VERY HOT AIR WILL SPREAD NORTH ACROSS THE AREA THIS AFTERNOON. HIGHER DEWPOINTS IN THE AREA WILL HELP BOOST HEAT INDICIES TO ABOVE 105 DEGREES. KSZ045-064-078-088-101700- /O.EXA.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/ NESS-HODGEMAN-FORD-CLARK- INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON... DODGE CITY...BUCKLIN...ASHLAND...MINNEOLA 357 AM CDT SUN JUL 10 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL CLIMB TO AROUND 105. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-031-046-065-066-079>081-089-090-101700- /O.CON.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/ TREGO-ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...LA CROSSE...RUSH CENTER...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 357 AM CDT SUN JUL 10 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ GERARD
653 WWUS73 KDDC 102023 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 323 PM CDT SUN JUL 10 2011 ...VERY HOT WEATHER EXPECTED THIS AFTERNOON... .VERY HOT AIR WILL SPREAD ACROSS THE AREA THIS AFTERNOON. HIGHER DEWPOINTS IN THE AREA WILL HELP BOOST HEAT INDICIES TO ABOVE 105 DEGREES. KSZ030-031-045-046-064>066-078>081-088>090-110100- /O.CON.KDDC.HT.Y.0005.000000T0000Z-110711T0100Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 323 PM CDT SUN JUL 10 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 9, 3:31 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 9, 3:31 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT SAT JUL 9 2011 .SYNOPSIS... THE CURRENT WEATHER PATTERN CONSISTS OF AN UPPER LEVEL HIGH POSITIONED ACROSS THE SOUTHERN PLAINS AND AN UPPER LEVEL LOW FOUND ACROSS CENTRAL CANADA INTO THE NORTHERN ROCKIES. TOWARDS THE SURFACE...A LARGE AREA OF HIGH PRESSURE IS FOUND ACROSS THE EASTERN THIRD OF THE UNITED STATES. A WEAK STATIONARY BOUNDARY IS FOUND DRAPED ACROSS THE SOUTHEAST AND LOWER MISSISSIPPI VALLEY BEFORE BECOMING A WARM FRONT ACROSS SOUTHERN OKLAHOMA...WESTERN OKLAHOMA...AND WESTERN KANSAS. A WEAK AREA OF LOW PRESSURE IS FOUND AT THE END OF THIS FRONTAL BOUNDARY. INFORMATION FROM THE 12Z SOUNDING SHOW SOUTHERLY WINDS AT THE SURFACE QUICKLY SHIFTING TO THE WEST BY 800 MB. PWAT VALUES OF 1.45 INCHES ARE ALSO SHOWN FROM THE SOUNDING WHICH IS ABOVE NORMAL FOR THIS TIME OF THE YEAR. CURRENT WEATHER CONDITIONS SHOW MOSTLY CLEAR SKIES AND THE KDDC RADAR DETECTS NO PRECIPITATION ECHOES. WINDS ARE CIRCULATING AROUND THE WEAK AREA OF LOW PRESSURE MENTIONED ABOVE. THEY ARE FROM THE SOUTH AT 10 TO 15 KNOTS ACROSS EASTERN PORTIONS OF OUR CWA...A WESTERLY DIRECTION ACROSS SOUTHERN AND CENTRAL PORTIONS OF OUR CWA...AND FROM THE NORTHWEST ACROSS NORTHWESTERN PORTIONS OF OUR CWA. TEMPERATURES CURRENTLY RANGE FROM THE LOWER 90S ACROSS NORTHERN PORTIONS OF OUR CWA TO MID 100S ACROSS SOUTHERN PORTIONS OF OUR CWA. && .DISCUSSION... DAYS 1-2... THE MAIN CONCERN WITH THE SHORT RANGE FORECAST WILL BE VERY HOT HIGH TEMPERATURES THIS AFTERNOON AND TOMORROW AFTERNOON. TODAY AND TONIGHT... A UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ALONG THE CANADIAN BORDER TODAY AND HELP SHIFT A LOW TO MID-LEVEL HOT PLUME ACROSS SOUTHWESTERN KANSAS. THIS WILL ALLOW THE WARM FRONT MENTIONED ABOVE TO MOVE NORTHWARD INTO CENTRAL KANSAS. THE AFOREMENTIONED WARM PLUME WILL EXPERIENCE DOWNSLOPING AND DRY ADIABATIC MIXING ALLOWING FOR TEMPERATURES TO REACH EASILY INTO THE MID TO UPPER 100S ACROSS SOUTHERN PORTIONS OF OUR CWA. THE REMAINDER OF THE CWA WILL EXPERIENCE HIGHS IN THE LOWER TO MID 100S. HEAT INDEXES ABOVE 105 DEGREES WILL BE FELT ACROSS EASTERN PORTIONS OF OUR CWA AND A HEAT ADVISORY REMAINS IN EFFECT ACROSS THE EASTERN THIRD OF OUR CWA. THIS EVENING...STORMS ARE EXPECTED TO DEVELOP ACROSS THE FRONT RANGE OF THE ROCKIES AND MOVE TO THE EAST. A FEW OF THESE STORMS COULD EFFECT WESTERN AND NORTHERN PORTIONS OF OUR CWA LATER IN THE EVENING. ALSO...A FEW STORMS MAY ALSO FORM ACROSS THE KS/OK BORDER LATE THIS AFTERNOON BEFORE DISSIPATING AFTER SUNSET. ANY STORMS THAT DO FORM HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS AND HEAVY RAIN BEING THE MAIN CONCERN. ANY STORMS THAT DO FORM SHOULD DISSIPATE OR MOVE OUT OF THE AREA BY MIDNIGHT LEAVING PARTLY CLOUDY SKIES OVERNIGHT. LOWS TONIGHT WILL BE IN THE LOWER TO MID 70S. TOMORROW AND TOMORROW NIGHT... THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL START TO SHIFT TO THE EAST AND POSITION ITSELF ACROSS THE MISSISSIPPI VALLEY BY MONDAY MORNING. TOWARDS THE SURFACE...THE WARM FRONT WILL CONTINUE TO MOVE TO THE NORTH. WINDS TOMORROW WILL BE FROM THE SOUTHWEST ALLOWING FOR VERY HOT TEMPERATURES TO BE OBSERVED ACROSS THE CWA ONCE AGAIN. HIGHS TOMORROW AFTERNOON ARE EXPECTED TO BE IN THE LOWER TO MID 100S ACROSS NORTHERN PORTIONS OF OUR CWA AND IN THE MID TO UPPER 100S ACROSS SOUTHERN PORTIONS OF OUR CWA. I HAVE ISSUED A HEAT ADVISORY FOR THE TWO EASTERN TIERS OF COUNTIES IN OUR CWA AS WELL AS TREGO AND ELLIS WHERE THE APPARENT TEMPERATURE SHOULD REACH OR EXCEED 105 DEGREES. A FEW STORMS MAY DEVELOP ACROSS EASTERN COLORADO ONCE AGAIN TOMORROW AFTERNOON BUT ARE EXPECTED TO MOVE TO THE NORTHEAST AND ONLY BRIEFLY EFFECT WESTERN AND NORTHERN PORTIONS OF OUR CWA. LOWS TOMORROW NIGHT WILL BE IN THE LOWER TO MID 70S ONCE AGAIN. MONDAY... HIGH PRESSURE WILL DOMINATE THE AREA STARTING ON MONDAY ALLOWING FOR MOSTLY CLEAR SKIES AND DRY CONDITIONS. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COOLER WITH FORECASTED HIGHS AROUND 100 DEGREES WITH THE EXCEPTION OF SOUTHEASTERN PORTIONS OF OUR CWA WHERE LOWER TO MID 100S WILL BE FELT. DAYS 3-7... THERE REALLY IS LITTLE TO BE EXCITED ABOUT REGARDING THE POTENTIAL FOR INTERESTING SENSIBLE WEATHER (IN TERMS OF PRECIPITATION OR EVEN SIGNIFICANT FRONTAL PASSAGES) PRETTY MUCH ALL OF NEXT WEEK FOR SOUTHWEST KANSAS...AS THE MID-SUMMER UPPER LEVEL RIDGE STRENGTHENS AND BASICALLY PARKS ITSELF RIGHT OVER THE CENTRAL CONUS. THE AREAL EXPANSE OF 590+ DECAMETER 500MB HEIGHTS WILL ONLY GROW FROM TUESDAY THROUGH THE END OF THIS FORECAST PERIOD BEING SATURDAY 16 JULY...AS WE BEGIN TO ENTER THE CLIMATOLOGICALLY HOTTEST STRETCH OF THE WARM SEASON (WHICH CENTERS AROUND THE THIRD WEEK OF JULY). WHAT THIS MEANS IS VERY LITTLE POTENTIAL FOR PRECIPITATION ON A DAILY BASIS AS ANY TROPICAL EASTERLY WAVE THAT MOVES WEST BENEATH THE HIGH WILL ROTATE AROUND THE HIGH THROUGH UTAH, COLORADO, AND WYOMING THEN BECOMING ABSORBED INTO THE WESTERLY UPPER TROPOSPHERIC FLOW OVER THE NORTHERN PLAINS. BEFORE THE HUGE UPPER LEVEL ANTICYCLONE BECOMES ESTABLISHED...THERE WILL THE THE POTENTIAL FOR A MESOSCALE CONVECTIVE SYSTEM TO DEVELOP OVER NORTHEASTERN/EAST-CENTRAL COLORADO AND PERHAPS CLIP THE NORTHERN SECTIONS OF SOUTHWEST/WEST-CENTRAL KANSAS MONDAY NIGHT THROUGH TUESDAY NIGHT. WILL CONTINUE WITH 20 POPS ACROSS MOST OF THE AREA TUESDAY NIGHT AS THE UPPER LOW CURRENTLY OVER THE GULF OF MEXICO MOVES NORTHWEST INTO WEST TEXAS MONDAY THEN INTO KANSAS TUESDAY. THERE WILL BE A FAIR AMOUNT OF ENHANCED MID LEVEL MOISTURE WITH THIS FEATURE WHICH WILL ALSO SERVE TO KEEP TEMPERATURES FROM REACH TRIPLE-DIGIT HIGHS. THAT WILL NOT LAST LONG, HOWEVER, AS ONCE THE UPPER HIGH BECOMES ESTABLISHED WEDNESDAY AND BEYOND...A MULTI-DAY PERIOD OF 100-DEGREE HEAT WILL MOST LIKELY RESUME. SHOULD THE UPPER HIGH POSITION ITSELF EVEN FARTHER NORTH THAN SOUTHERN KANSAS TOWARD THE END OF THE FORECAST PERIOD AND INTO THE 8-14 DAY TIME FRAME...SOME OF THE TROPICAL EASTERLY FLOW (WITH HIGHER MID-LEVEL MOISTURE CONTENT) WILL INFLUENCE SOUTHWEST KANSAS WEATHER WITH SLIGHTLY COOLER TEMPERATURES (HIGHS IN THE MID-UPPER 90S INSTEAD OF LOWER 100S) && .AVIATION... SURFACE WINDS LATE THIS AFTERNOON ARE GENERALLY OUT OF THE WEST TO NORTHWEST AT KGCK AND KDDC...WITH NEARLY CALM WINDS AT KHYS AS A WEAK SURFACE LOW IS POSITIONED SOMEWHERE BETWEEN KDDC AND KHYS. SOME OF THE HIGH RESOLUTION NUMERICAL SIMULATIONS INDICATE THUNDERSTORM DEVELOPMENT OVER THE TYPICALLY TERRAIN FAVORED AREAS OF EASTERN/SOUTHEASTERN COLORADO WHICH WILL SPREAD INTO WEST CENTRAL/SOUTHWEST KANSAS DURING THE EVENING HOURS. WILL KEEP THE MENTION OF "CB" IN THE CLOUD GROUP AT KGCK AND EVEN KDDC THIS EVENING FOR A FEW HOURS TO ACCOUNT FOR EASTWARD TRANSLATION/DEVELOPMENT OF ACTIVITY. ANY LARGER SCALE ORGANIZED THUNDERSTORM CLUSTER IS EXPECTED TO REMAIN NORTH OF KDDC AND KGCK...BUT MAY IMPACT KHYS LATE TONIGHT...SO HAVE A "CB" MENTION UP THERE 05Z TO 09Z IN THE AFTERNOON TAF UPDATE. EVENING TAF UPDATE WILL HOPEFULLY HAVE BETTER SHORT-TERM DATA (SATELLITE/RADAR TRENDS) TO EXPAND ON THE CONVECTION POTENTIAL AT ALL THREE TAF SITES THROUGH ~ 09Z SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 106 76 101 / 20 10 20 10 GCK 72 104 73 100 / 20 20 20 10 EHA 72 103 69 98 / 30 20 10 10 LBL 73 105 73 100 / 20 10 10 10 HYS 72 104 76 101 / 20 20 30 10 P28 77 107 77 104 / 20 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ046-065-066- 078>081-087>090. HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ030-031-046- 065-066-079>081-089-090. && FN42/25/25
Hazardous weather outlook, Jul 9, 4:56 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 456 AM CDT SAT JUL 9 2011 KSZ030-031-043>046-061>066-074>081-084>090-101115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 456 AM CDT SAT JUL 9 2011 /356 AM MDT SAT JUL 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE ARE SMALL CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF A LINE FROM LIBERAL TO DODGE CITY TO HAYS. GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. A HEAT ADVISORY IS IN EFFECT FOR TODAY. SEE THE APPROPRIATE WEATHER MESSAGE (NPWDDC) FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF A LINE FROM LIBERAL TO DODGE CITY TO HAYS. GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS. HEAT INDICES WILL APPROACH 105 DEGREES ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO MEADE SUNDAY AFTERNOON. THERE ARE SMALL CHANCES FOR THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY NIGHT. BRIEF HEAVY RAIN...LIGHTNING AND GUSTY WINDS ARE THE MAIN CONCERNS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:21 AM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Ford, Kiowa and 5 more | 17 hr |
| Jul 9, 5:35 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 40 min |
| Jul 9, 6:11 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| Jul 9, 6:57 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.